Alert archive / Puerto Rico / Areal Flood Warnings in 2011

Areal Flood Warning 13, NWS JSJ

June 2, 2011

NWS JSJ issued this areal flood warning at Jun 2, 2011, 3:46 PM CDT. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2011, 3:46 PM CDT (20:46 UTC)
Expired
Jun 2, 2011, 4:55 PM CDT
In force
69 min
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 47 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WGCA42 TJSJ 022046
FLWSJU

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
446 PM AST THU JUN 2 2011

PRC053-022345-
/O.NEW.TJSJ.FA.W.0013.110602T2046Z-110602T2345Z/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAJARDO PR-
446 PM AST THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLOOD WARNING FOR...
  FAJARDO MUNICIPALITY IN PUERTO RICO...

* UNTIL 745 PM AST

* AT 440 PM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS RESULTED 
IN SIGNIFICANT RISES ON RIO FAJARDO AT PARAISO. THE CURRENT RIVER 
STAGE IS 8.38 FEET AND CRESTING. MOTORISTS DRIVING ALONG THE RIO 
FAJARDO IN FLOOD PRONE AREAS SHOULD EXERCISE EXTREME CAUTION. MOVE 
TO HIGHER GROUND IMMEDIATELY AND NEVER TRY TO CROSS A FLOODED 
ROADWAY. AT 9 FEET...THE RIVER FLOODS LOW LYING AREAS OF ROUTE 3 AND 
HIGHWAY 53.
   
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 1829 6572 1834 6563 1831 6562 1826 6571

$$

MARTINEZ
1 follow-up statement
037 
WGCA82 TJSJ 022155
FLSSJU

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
555 PM AST THU JUN 2 2011

PRC053-022205-
/O.CAN.TJSJ.FA.W.0013.000000T0000Z-110602T2345Z/
FAJARDO PR-
555 PM AST THU JUN 2 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR FAJARDO MUNICIPALITY...

RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.

LAT...LON 1829 6572 1834 6563 1831 6562 1826 6571

$$

MARTINEZ

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 2:33 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 2, 2:33 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
333 PM AST THU JUN 2 2011

.SYNOPSIS...POLAR TROUGH TO AMPLIFY ACROSS THE WRN ATLC OVR THE
NEXT FEW DAYS AND BEGIN TO ERODE SUBEQUATORIAL RIDGE OVER THE
CARIBBEAN BASIN. BROAD AREA OF LOW PRES LOCATED ACROSS THE WEST
CNTRL CARIBBEAN XPCD TO REMAIN NEARLY STATIONARY OVER THE NEXT
SEVEN DAYS.

&&

.DISCUSSION...PLEASE REFER TO LATEST HYDROLOGIC OUTLOOK FOR
DETAILS ON POTENTIAL SIGNIFICANT RAINFALL AND FLOODING EVENT EARLY
NEXT WEEK. AFTER COORDINATION WITH HPC INTERNATIONAL DESK THIS
AFTERNOON WE CONTINUE TO LEAN ON 00Z/06Z GFS SOLUTION GIVING
EMPHASIS TO INTERACTION OF POLAR TROUGH ACROSS THE GREATER
ANTILLES WITH MOIST TONGUE EXTENDING FROM JAMAICA NORTHEAST
THROUGH HISPANIOLA AND TO THE NORTH OF PUERTO RICO RATHER THAN A
TROUGH FORMING ALONG THE COAST OF SOUTH AMERICA AND LIFTING NORTH
THROUGH THE AREA. AS TROUGH AMPLIFIES ACROSS THE ATLC XPC A
SUBTROPICAL JET STREAK TO MOVE NORTH OF THE ANTILLES AND HELP
TIGHTEN AND DRIVE SOUTH A STRONG SFC CONVERGENCE BDRY VERY NEAR PR
EARLY NEXT WEEK. THIS WILL HELP SUSTAIN PERIODS OF HEAVY RAINFALL
SOMETIME IN THE SUNDAY TO TUESDAY TIME FRAME. WE PREFER THE
00Z/06Z GFS AND GFES SOLUTIONS WITH THE BEST CHANCE FOR HEAVY
RAINFALL ON SUNDAY RATHER THAN MONDAY AS SUGGESTED BY THE 12Z GFS.

&&

.AVIATION...MVFR/IFR CONDITIONS AT JSJ/JBQ/JMZ NEXT FEW DAYS WITH
SCT/NMRS TSRA.

&&

.MARINE...SEAS 2-4 FT BUT LOCALLY HIGHER WINDS AND WAVES NEAR
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  84  77  85 /  30  60  30  70
STT  79  87  79  85 /  30  40  30  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

64/64
Hazardous weather outlook, Jun 2, 5:17 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
617 AM AST THU JUN 2 2011

AMZ710>745-PRZ001>013-031030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
617 AM AST THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AVAILABLE MOISTURE WILL COMBINE WITH DAYTIME HEATING AND LOCAL EFFECTS...
WHICH WILL RESULT IN AFTERNOON CONVECTION OVER PUERTO RICO. DUE TO
FAIRLY SATURATED SOILS... PROLONGED PERIODS OF MODERATE TO HEAVY
RAINFALL...THIS WILL RESULT IN URBAN FLOODING...RAPID RISES IN
SMALL STREAMS AND CREEKS...AND MAY TRIGGER MUDSLIDES IN AREAS OF
STEEP TERRAIN AS WELL AS POSSIBLE RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A TROUGH OF LOW PRESSURE IS FORECAST TO AMPLIFY ACROSS THE WESTERN
ATLANTIC LATER THIS WEEK WITH A SURFACE LOW PRESSURE FORECAST TO
DEVELOP NORTH OF HISPANIOLA FRIDAY AFTERNOON. AS THIS LOW TRACKS
EASTWARD NORTH OF PUERTO RICO OVER THE WEEKEND IT WILL DRAG A LOW
LEVEL CONVERGENCE BOUNDARY ACROSS PUERTO RICO AND HELP SUSTAIN
PERIODS OF HEAVY RAINFALL IN THE SUNDAY TO TUESDAY TIME FRAME.
SIGNIFICANT RAINFALL AMOUNTS THAT COULD LEAD TO FLASH FLOODING OF
SMALL STREAMS AND LARGER RIVERS APPEARS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-031030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
617 AM AST THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE U.S. VIRGIN
ISLANDS AS AN AREA OF CONVECTIVE WEATHER APPROACHES THE LOCAL
ISLANDS. THERE IS A SLIGHT CHANCE OF LOCALLY HEAVY RAIN WHICH MAY
CAUSE URBAN FLOODING ACROSS THE ISLANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A TROUGH OF LOW PRESSURE IS FORECAST TO AMPLIFY ACROSS THE WESTERN
ATLANTIC LATER THIS WEEK WITH A SURFACE LOW PRESSURE FORECAST TO
DEVELOP NORTH OF HISPANIOLA FRIDAY AFTERNOON. AS THIS LOW TRACKS
EASTWARD NORTH OF PUERTO RICO OVER THE WEEKEND IT WILL DRAG A LOW
LEVEL CONVERGENCE BOUNDARY ACROSS THE VIRGIN ISLANDS AND HELP
SUSTAIN PERIODS OF HEAVY RAINFALL IN THE SUNDAY TO TUESDAY TIME
FRAME. SIGNIFICANT RAINFALL AMOUNTS THAT COULD LEAD TO FLASH
FLOODING APPEARS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:28 PM CDTAreal Flood AdvisoryJSJ2 hr
Jun 1, 9:46 PM CDTAreal Flood WarningJSJ6 hr
Jun 2, 3:49 AM CDTAreal Flood WarningJSJ114 min
Jun 2, 12:12 PM CDTAreal Flood AdvisoryJSJ6 hr
Jun 2, 12:14 PM CDTAreal Flood AdvisoryJSJ3 hr
Jun 2, 12:52 PM CDTAreal Flood AdvisoryJSJ7 hr
Jun 2, 1:50 PM CDTAreal Flood AdvisoryJSJ5 hr
Jun 2, 2:18 PM CDTAreal Flood AdvisoryJSJ5 hr
Jun 2, 2:51 PM CDTFlash Flood WarningJSJ3 hr
Jun 2, 5:03 PM CDTAreal Flood WarningJSJ6 hr
Jun 2, 5:36 PM CDTAreal Flood WarningJSJ6 hr

Nearby

Areal Flood Warnings in Puerto Rico, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.